MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD MODIFIED SKULL CLAMP
Catalog Number A1059
Medical Device Problem Codes Device Slipped (1584); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Unspecified Tissue Injury (4559)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that during shift in positioning in the mayfield modified skull clamp (a1059), the patient suffered harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1059) is returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned both rotational and lateral movement and a residue buildup is present.The index knob and the lock will need new components added to replace worn internal parts, and the unit will need to be machined to have heli-coils added to large starburst threads.The unit does not have a service history since purchased in 2020, and it is recommended that preventive maintenance (pm) be performed.Further, since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the findings of the service team with the observation that the unit was in worn condition and had movement present in the lock.To resolve the observed issues, the roundhead screw, adjustment screw, label, screw, nut, washers, o-ring, ball bearings, wave springs and helicoils will be replaced along with general maintenance and cleaning.Root cause - the complaint is not confirmed for any known failure with potential for injury, and it is unclear as to how the injury occurred.The clamp does have some difficulty locking due to heavy residue build up in the locking mechanism; however, when the clamp is properly positioned and put under pressure, it did not move.Additionally, the unit does not have a service history since purchased in 2020 and requires a pm service.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated field: a1, a2, a3, a3a, a4, a5, a6, g3, g6, h2, h6, h11 additional information has been received as follows: 1.What type of procedure/surgery was the product used? >> c2-t2 posterior cervical decompression and fusion with biopsy of c5-6.2.Can you please provide more information about patient¿s injury (laceration, etc.)? >> approx 3" laceration on the left posterior temporal aspect of the scalp 3.Was there a delay in surgery due to product problem? if yes, how long? yes, 60 to 75 minute delay.4.Was medical/surgical intervention required? if yes, what revision/intervention was performed during the incident? >> shaved hair around the laceration, applied pressure for approximately 30 minutes, area cleaned with chloraprep, multi-layered sutured, and bacitracin ointment and island dressing was applied.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD MODIFIED SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24649971
Report Number3004608878-2026-00036
Device Sequence Number10208036
Product Code HBL
UDI-Device Identifier10381780253457
UDI-Public10381780253457
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite